MAUDE Adverse Event Report: ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER UNITY VCS/CS, ACCESSORY, UNITY 4D PHACO HANDPIECE; UNIT, PHACOFRAGMENTATION

ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER UNITY VCS/CS, ACCESSORY, UNITY 4D PHACO HANDPIECE; UNIT, PHACOFRAGMENTATION
Catalog Number 8065000315
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Capsular Bag Tear (2639); Intraocular Pressure Decreased (4468)
Date of Event 03/24/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
A physician reported that during chop mode of cataract surgery an ophthalmic handpiece and system was not giving chamber stability and fluctuation which had occurred in multiple cases.Additional information has been received and indicated that the patient experienced capsular tear or rupture which was managed surgically by anterior vitrectomy.
 
Additional Manufacturer Narrative
Additional information provided in sections h3 and h11.The product under investigation is not a serviceable device.Therefore, a service record review was not performed.There was no product returned for this investigation.Based on the information obtained, the root cause of the reported event is inconclusive.A non-conformance based review of the serial number was performed and did not reveal any potential contributing factors to the reported complaint.A manufacturing device history record (dhr) review was performed prior to product release to ensure that the product was manufactured in compliance with the device master record.Based on the assessment, the product met release criteria.A review for ¿complaints reported against this serial number¿ was performed.There were no similar complaints reported for the product serial under investigation with the same event code.The potential cause of the reported ¿chamber fluctuation¿ and ¿pc tear¿ can be attributed to surgical mitigations or factors.By proactively implementing preventive strategies to optimize surgical outcomes, surgeons will prioritize patient safety during procedures.However, based upon the information obtained, the root cause of the reported issues remains inconclusive.Manufacturer will continue to monitor data for evidence of adverse trending and take further action, as appropriate.Similar incident/event data was collected for the associated reported events.Quality assurance will continue to perform periodic monitoring for evidence of adverse trending and take further action as appropriate.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
UNITY VCS/CS, ACCESSORY, UNITY 4D PHACO HANDPIECE
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer (Section G)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key25111570
Report Number2028159-2026-00647
Device Sequence Number21421247
Product Code HQC
UDI-Device Identifier00380650003157
UDI-Public(01)00380650003157(17)350916(11)250918(10)17MEVY
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K233876
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number8065000315
Device Lot Number17MEVY
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/13/2026
Supplement Date Received by Manufacturer06/26/2026
Initial Report FDA Received Date05/07/2026
Supplement Report FDA Received Date07/20/2026
Date Device Manufactured09/18/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNITY VCS CONSOLE; UNITY VCS CONSOLE.
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown